Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 425, NWS Memphis, TN

May 25, 2011Dunklin County, Pemiscot County, Missouri; Craighead County, Greene County, Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2011, 5:58 PM CDT for Dunklin County, Pemiscot County, Missouri; Craighead County, Greene County, Mississippi County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2011, 5:58 PM CDT (22:58 UTC)
Expired
May 25, 2011, 6:45 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 12:28 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
6.0
Supercell composite
20.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS54 KMEG 252258
SVRMEG
ARC031-055-093-MOC069-155-252345-
/O.NEW.KMEG.SV.W.0425.110525T2258Z-110525T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 645 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEACHVILLE...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEACHVILLE...MONETTE...DENTON...SENATH...STEELE...DILLMAN...
  GOBLER...DEER LAND...VINCIT...OCTA...CARUTH...BOWIE CORNER...RIVES
  AND COTTON PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3619 9013 3616 8995 3613 8973 3582 9032
      3596 9046
TIME...MOT...LOC 2259Z 232DEG 45KT 3595 9029

$$
3 follow-up statements
344 
WWUS54 KMEG 252308
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT WED MAY 25 2011

ARC031-055-252318-
/O.CAN.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
CRAIGHEAD AR-GREENE AR-
608 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND
NORTHEASTERN CRAIGHEAD COUNTIES IS CANCELLED...

AT 608 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3587 9023 3593 9026 3596 9026 3606 9027
      3619 9013 3616 8995 3613 8973
TIME...MOT...LOC 2308Z 235DEG 52KT 3603 9012

$$

ARC093-MOC069-155-252345-
/O.CON.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
608 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PEMISCOT...SOUTHERN DUNKLIN AND NORTHWESTERN
MISSISSIPPI COUNTIES...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EUROPA...OR 8 MILES SOUTH OF SENATH...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENTON...
SENATH...STEELE...ARKMO...BOYNTON...GARSON...PAWHEEN...JOLLIFF
STORE...POPLAR CORNER...BUCKEYE...DILLMAN...GOBLER...DEER LAND AND
VINCIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3587 9023 3593 9026 3596 9026 3606 9027
      3619 9013 3616 8995 3613 8973
TIME...MOT...LOC 2308Z 235DEG 52KT 3603 9012

$$
917 
WWUS54 KMEG 252322
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED MAY 25 2011

ARC093-252332-
/O.CAN.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
MISSISSIPPI AR-
622 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MISSISSIPPI
COUNTY IS CANCELLED...

AT 622 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3615 8992 3613 8973 3599 9000 3600 9003
      3617 9003
TIME...MOT...LOC 2322Z 235DEG 52KT 3614 8991

$$

MOC069-155-252345-
/O.CON.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
DUNKLIN MO-PEMISCOT MO-
622 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GOBLER...OR 6 MILES WEST OF STEELE...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENTON...
STEELE...GOBLER...DEER LAND...BOWIE CORNER...RIVES...SUNRISE...
TEMPLES CORNER...NEW SURVEY...COVINGTON...WEST HERMONDALE...CHANNEL
AND SAMFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3615 8992 3613 8973 3599 9000 3600 9003
      3617 9003
TIME...MOT...LOC 2322Z 235DEG 52KT 3614 8991

$$
847 
WWUS54 KMEG 252344 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT WED MAY 25 2011

MOC069-155-252354-
/O.EXP.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
DUNKLIN MO-PEMISCOT MO-
644 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PEMISCOT AND
SOUTHEASTERN DUNKLIN COUNTIES WILL EXPIRE AT 645 PM CDT...

AT 644 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3615 8992 3613 8973 3599 9000 3600 9003
      3617 9003
TIME...MOT...LOC 2344Z 235DEG 52KT 3632 8958

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:35 PM CDT, 23 minutes earlier.

Area forecast discussion, May 25, 5:35 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT WED MAY 25 2011

...SEVERE WEATHER OUTBREAK GRADUALLY UNFOLDING ACROSS THE MID
SOUTH LATE THIS AFTERNOON...

.DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
AFTERNOON PLACE AN UPPER LEVEL LOW ACROSS EASTERN KANSAS WESTERN
MISSOURI. MEANWHILE...20Z SURFACE ANALYSIS PLACES A SURFACE LOW
OVER CENTRAL MISSOURI AND A TRAILING COLD FRONT ACROSS EAST
OKLAHOMA/WEST ARKANSAS. VISIBLE SATELLITE/REGIONAL WSR-88D RADAR
TRENDS OVER THE PAST ONE TO TWO HOURS HAVE SHOWN THE DEVELOPMENT
OF A LINE OF DISCRETE SUPERCELLS FROM WALNUT RIDGE ARKANSAS BACK
THROUGH CENTRAL/SOUTHWEST ARKANSAS. TEMPERATURES AS OF 4PM CDT
ARE PREDOMINANTLY IN THE MIDDLE 80S TO AROUND 90 DEGREES. SEVERE
THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY IS THE MAIN CONCERN
IN THIS AFTERNOON/S FORECAST PACKAGE.

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...A VERY VOLATILE
ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT AS A
SURFACE/UPPER LEVEL LOW MOVE ACROSS MISSOURI INTO ILLINOIS AND A
TRAILING COLD FRONT ACROSS ARKANSAS SLOWLY MOVES ACROSS THE MID
SOUTH TONIGHT INTO THURSDAY. VERY FAVORABLE UPPER LEVEL DIVERGENCE
PRODUCED BY THE LEFT EXIT REGION OF A 95 KT 250 MB UPPER LEVEL JET
STREAK...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7
C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S
BETWEEN -8 TO -9...0-1KM STORM RELATIVE HELICITIES BETWEEN 350-400
M2/S2...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND CURVED
HODOGRAPHS STILL SUPPORT THE POTENTIAL FOR DISCRETE
SUPERCELLS...SOME OF WHICH COULD PRODUCE STRONG/LONG TRACK
TORNADOES ACROSS THE MID SOUTH TONIGHT. AS INSTABILITY BEGINS TO
DIMINISH LATER TONIGHT WITH THE LOSS OF DAYTIME HEATING...DISCRETE
SUPERCELLS MAY BEGIN TO CONGEAL INTO A QUASI- LINEAR CONVECTIVE
SYSTEM BEFORE WEAKENING SOMEWHAT OVERNIGHT. /QLCS/ WILL CONTINUE
TO MENTION LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES SOME OF WHICH COULD BE STRONG/LONG TRACK TORNADOES IN
THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES AROUND 1.5
INCHES AND FREEZING LEVELS AROUND 14 KFT SUPPORT THE POTENTIAL FOR
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL ESPECIALLY LATER THIS
EVENING AS THE CONVECTIVE MODE GRADUALLY BEGINS TO TRANSITION TO A
QLCS. WILL CONTINUE TO MONITOR SHORT TERM WIND TRENDS BUT AT THIS
TIME PLANNING TO ALLOW WIND ADVISORY TO EXPIRE AT 7 PM CDT.

A SMALL WINDOW OF OPPORTUNITY WILL EXIST THURSDAY MORNING THROUGH
MID DAY THURSDAY FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI...ESPECIALLY NEAR THE MISSISSIPPI/ALABAMA
STATE LINE AS THE COLD FRONT GRADUALLY DEPARTS THE MID SOUTH.
SURFACE BASED CAPE VALUES AROUND 2500 J/KG...LI/S APPROACHING
-8...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
AROUND 6.5 C/KM...AND 0-6 KM BULK SHEAR VALUES BETWEEN 35-40
KTS...FAVOR THE POTENTIAL OF BOWING SEGMENTS WITH LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. KEPT HIGH
END CHANCE/LIKELY POPS IN FOR THURSDAY AND LOW END CHANCE POPS
ACROSS THE REMAINDER OF THE FORECAST AREA. RAIN CHANCES ARE
EXPECTED TO COME TO AND END BY THURSDAY EVENING ACROSS THE ENTIRE
MID SOUTH.

SHORT TERM MODELS ARE INDICATING A WARM FRONT AND A MID LEVEL
SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION FRIDAY NIGHT INTO
SATURDAY MORNING. THIS WILL PRODUCE AN ADDITIONAL CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS AREAS OF THE MID SOUTH
PREDOMINANTLY NORTH OF I-40 FRIDAY NIGHT INTO SATURDAY MORNING.
HOWEVER...OVERALL STRONG/SEVERE THUNDERSTORM POTENTIAL REMAINS
VERY LOW AT BEST.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z GFS/ECMWF LONG
RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LEVEL RIDGE
MOVING OVER THE LOWER MISSISSIPPI VALLEY FOR THE REMAINDER OF THE
WEEKEND THROUGH WEDNESDAY OF NEXT WEEK. THIS WILL BRING RAIN FREE
WEATHER TO THE MID SOUTH AND VERY WARM TEMPERATURES IN THE 90S AS
925 MB TEMPERATURES WARM TO BETWEEN 22-24C. MODELS DO INDICATE THE
POTENTIAL FOR A BACK DOOR COLD FRONT TO ENTER NORTHERN SECTIONS OF
THE MID SOUTH LATE NEXT WEEK. HOWEVER...WILL ADDRESS THIS
POTENTIAL IN LATER FORECASTS AS THIS IS BEYOND THE SCOPE OF THE
CURRENT FORECAST PACKAGE.

CJC
&&

.AVIATION...
18Z TAF CYCLE

STRONG GRADIENT WINDS WILL CONTINUE THROUGH THE AFTERNOON. EXPECTING
THUNDERSTORMS TO DEVELOP OVER CENTRAL AND EASTERN ARKANSAS BY 22Z
AND BEGIN MOVING ACROSS THE MIDSOUTH. KJBR WILL BE THE FIRST TO BE
HIT BY STORMS...AND KTUP THE LAST. EXPECTING POSSIBLY 2 ROUNDS OF
THUNDERSTORMS. FIRST ROUND WILL BE A BROKEN LINE...WITH THE SECOND
ROUND A SOLID LINE OF THUNDERSTORMS. DUE TO THE POSSIBILITY OF TWO
ROUNDS OF STORMS...HAVE LEFT A 4 HOUR TEMPO GROUP AT ALL SITES
EXCEPT KTUP DUE TO SOME UNCERTAINTY OF THE TIMING OF THE STORMS.
LOW CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THUNDERSTORMS.
STORMS ARE EXPECTED TO MOVE OUT BY LATE TONIGHT/EARLY TOMORROW
MORNING. WINDS WILL WEAKEN AND VEER TO THE SOUTHWEST AFTER STORMS
MOVE THROUGH. EXPECT SOME CLEARING ONCE THE STORMS MOVE
OUT...HOWEVER A LOW CLOUD DECK WILL SWING AROUND ON THE BACK SIDE
OF THE LOW PRESSURE SYSTEM AND BRING MVFR CONDITIONS TO ALL SITES
BY THURSDAY MORNING. WINDS WILL BECOME MORE WESTERLY AS THE COLD
FRONT PASSES THROUGH EARLY THURSDAY MORNING.

SWC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  77  59  82 /  80  30  10  10
MKL  66  76  54  79 /  80  40  10  10
JBR  63  74  55  78 /  70  20  10  10
TUP  70  82  58  82 /  80  60  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, May 25, 12:46 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT WED MAY 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1246 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS MUCH OF THE
MID SOUTH THIS AFTERNOON INTO TONIGHT. THERE IS A HIGH RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST AND
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST
TENNESSEE...ESPECIALLY ALONG AND WEST OF A LINE FROM SOMERVILLE TO
DECATURVILLE TENNESSEE. A MODERATE RISK FOR SEVERE THUNDERSTORMS
EXISTS ACROSS THE REMAINDER OF THE MID SOUTH.

SEVERE THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP ACROSS THE
LOWER MISSISSIPPI VALLEY AND QUICKLY MOVE EAST TO NORTHEAST ACROSS
THE MID SOUTH. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE.
SOME OF THESE TORNADOES MAY ALSO HAVE THE POTENTIAL TO BECOME STRONG
AND LONG TRACK TORNADOES. ALONG WITH THE SEVERE THUNDERSTORM
THREAT...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO
POSSIBLE WITH THE THUNDERSTORMS.

STRONG GRADIENT WINDS WILL ALSO BE POSSIBLE ACROSS THE WESTERN
HALF OF THE MIDSOUTH THROUGH THE EARLY EVENING HOURS. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER
NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON
THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

KRM/CJC

In the hours before

Local storm report, May 25, 5:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FUNNEL CLOUD     1 S HARRISBURG          35.55N 90.72W
05/25/2011                   POINSETT           AR   NWS EMPLOYEE

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 5:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
05/25/2011  E60 MPH          GREENE             AR   LAW ENFORCEMENT

&&

SVR
Local storm report, May 25, 5:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             TRUMANN                 35.67N 90.52W
05/25/2011  E1.00 INCH       POINSETT           AR   TRAINED SPOTTER

            ALSO FALLING DEBRIS.

&&

CDG
Local storm report, May 25, 5:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             HARRISBURG              35.56N 90.72W
05/25/2011  E1.00 INCH       POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN THE TOWN OF HARRISBURG.

&&

TLSJR/JAB
Local storm report, May 25, 5:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FUNNEL CLOUD     1 S TRUMANN             35.66N 90.52W
05/25/2011                   POINSETT           AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 5:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             RAVENDEN                36.24N 91.25W
05/25/2011  E1.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0410 PM     HAIL             NNE IMBODEN             36.20N 91.18W
05/25/2011  E1.75 INCH       LAWRENCE           AR   TRAINED SPOTTER

0414 PM     HAIL             LYNN                    36.01N 91.25W
05/25/2011  E1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

0423 PM     HAIL             LYNN                    36.01N 91.25W
05/25/2011  E1.75 INCH       LAWRENCE           AR   TRAINED SPOTTER

0446 PM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
05/25/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            POWER LINES DOWN IN WALNUT RIDGE.

0503 PM     FUNNEL CLOUD     BONO                    35.91N 90.80W
05/25/2011                   CRAIGHEAD          AR   TRAINED SPOTTER

            POSSIBLE TORNADO

0505 PM     HAIL             7 SE SEDGWICK           35.91N 90.77W
05/25/2011  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0517 PM     TSTM WND GST     CORNING                 36.41N 90.59W
05/25/2011  E75.00 MPH       CLAY               AR   TRAINED SPOTTER

0518 PM     FUNNEL CLOUD     HICKORY RIDGE           35.40N 90.99W
05/25/2011                   CROSS              AR   LAW ENFORCEMENT

0521 PM     HAIL             2 SE FISHER             35.47N 90.95W
05/25/2011  E1.00 INCH       POINSETT           AR   TRAINED SPOTTER

0530 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
05/25/2011  E60.00 MPH       GREENE             AR   LAW ENFORCEMENT

0530 PM     HAIL             MARMADUKE               36.19N 90.39W
05/25/2011  E1.00 INCH       GREENE             AR   LAW ENFORCEMENT

0540 PM     HAIL             HARRISBURG              35.56N 90.72W
05/25/2011  E1.00 INCH       POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN THE TOWN OF HARRISBURG.

0542 PM     FUNNEL CLOUD     1 S HARRISBURG          35.55N 90.72W
05/25/2011                   POINSETT           AR   NWS EMPLOYEE

            POSSIBLE TORNADO

0549 PM     HAIL             TRUMANN                 35.67N 90.52W
05/25/2011  E1.00 INCH       POINSETT           AR   TRAINED SPOTTER

            ALSO FALLING DEBRIS.

0555 PM     FUNNEL CLOUD     1 S TRUMANN             35.66N 90.52W
05/25/2011                   POINSETT           AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:30 AM CDTWind AdvisoryMEGDunklin, Pemiscot16 hr
May 25, 4:52 PM CDTTornado WarningMEGDunklin38 min
May 25, 5:15 PM CDTSevere Thunderstorm WarningMEGDunklin45 min
May 25, 5:26 PM CDTTornado WarningMEGDunklin49 min
May 25, 5:51 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot39 min
May 25, 6:31 PM CDTSevere Thunderstorm WarningMEGPemiscot44 min
May 25, 6:39 PM CDTTornado WarningMEGPemiscot51 min
May 25, 6:55 PM CDTTornado WarningMEGPemiscot35 min
May 25, 2:29 PM CDTTornado WarningMEGRandolph31 min
May 25, 3:35 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph40 min
May 25, 3:41 PM CDTTornado WarningMEGLawrence, Randolph49 min
May 25, 3:55 PM CDTTornado WarningMEGLawrence, Randolph50 min
May 25, 4:22 PM CDTTornado WarningMEGCraighead, Greene, Lawrence38 min
May 25, 4:27 PM CDTSevere Thunderstorm WarningMEGClay, Randolph33 min
May 25, 4:42 PM CDTSevere Thunderstorm WarningMEGRandolph33 min
May 25, 4:44 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph46 min
May 25, 4:52 PM CDTTornado WarningMEGCraighead, Crittenden, Cross, Poinsett38 min
May 25, 5:15 PM CDTTornado WarningMEGCross, Lee, St. Francis45 min
May 25, 5:22 PM CDTTornado WarningMEGCraighead, Cross, Poinsett38 min
May 25, 5:54 PM CDTTornado WarningMEGCrittenden, Cross, St. Francis51 min
May 25, 5:57 PM CDTTornado WarningMEGCraighead, Mississippi, Poinsett48 min
May 25, 6:15 PM CDTSevere Thunderstorm WarningMEGRandolph30 min
May 25, 6:17 PM CDTSevere Thunderstorm WarningMEGLee, Phillips43 min
May 25, 6:37 PM CDTTornado WarningMEGCrittenden, St. Francis38 min
May 25, 6:56 PM CDTSevere Thunderstorm WarningMEGLee, Phillips49 min
May 25, 6:58 PM CDTSevere Thunderstorm WarningMEGPhillips47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.